my doctor requires me to come in every month for all my refills where his cma tells me what I need refilled and hands me slips. They never used to do this. They would let me tell them what I needed. But since tramadol was only $2 and I was told that it wasn't a controlled substance, I thought big deal if I waste it or can't take it all. It does say "as needed." They have yet to explain to me the pain contract that I even signed nor has the nurse asked me what meds or otcs that I take. (Pretty half-assed way to administer a random drug test.) Well I took it 6 days before my random drug test and once again got sick on it and I vomited. I tried taking 25 mg three hours prior to the test but don't think it will show. A few months ago, I had his PAC order me an MRI because I thought I had a mini stroke or a seizure from it. When I go in should I just come clean and just tell him that I couldn't handle it and it scared me and show him all the residue in all my refills so he doesn't think I sold them. I don't want to lose my doctor for not being a pill addict but I'm certainly not going to take something that scares me either. He has been my doctor for 14 years with no other problems. Any advice??
Been prescribed tramadol for 7 months now and can't tolerate it...but had to take my first UA?
Added 9 Mar 2012:
First of all I also take Lyrica, diclofenac, and advil for my pain because I don't believe in narcotics! If I knew tramadol had such a stigma, I would have never have tried to tolerate it, I was just trying to be compliant and didn't want to insult his judgement. I also told his PAC numerous times that it made me sick and vomit and I even had them order an MRI because I thought I had a seizure from it. Later I found out that I wasn't suppose to be prescribed it in the first place because of my prior 2 suicide attempts and the anti-depressants that I'm on. If I knew this drug was what it was , I would have hurt his feelings 6 months ago when I first tried it. I'm not a bad person, I just didn't think it was a big deal if I wasted medicine that I paid for. I still have it all so I'll just show him what I had left and tell him to please stop having his cmas tell me what I need filled and shoving rxs down my throat that I dont need.
9 Mar 2012
As I see it, you have no other option than to take in all the pills you haven't used and fess up. Why bother lying about it? The medication doesn't work well for you, and if it doesn't show up in your urine - well, you'll need some explanation so might as well go with the truth. You might want to consider your answer to the obvious question: Why did you continue to get this prescription filled? He's been your doctor for a these years - why go to him if you aren't willing to tell him for all this time that the medication doesn't work for you? I would imagine that both the doctor, and yourself, should examine the usefulness of this relationship. But that wasn't your question - if I were you I would tell the truth. It is always best to tell the truth, that way you have no worries about keeping your story straight, etc. but I would take all the bottles and pills you have left with you, and be prepared to answer Why didn't you say anything all this time? Regards. - ElizaJane
9 Mar 2012
Hi, i agree with Eliza, you should be honest with your doctor. I want to ask how you have been managing your pain as you have been unable to take the Tramadol? Tramadol doesn't agree with everyone, and i know people that have been unable to tolerate it, so it is a genuine reaction and a genuine reason for not taking them. Hopefully your doctor can change your prescription. As Eliza said, take all of your unused Tramadol with you to your doctor's appointment.
9 Mar 2012
Tramodol is very addictive & if taking it & suddenly stoping it can cause a seizure. I will give you the professional link that you can printout & hand to your doc when you tell him "the truth". You can't control your pain with this then it needs to be changed, simple as that! Be honest & forthright & if he doesn't believe you then it's time for a new doc. Please read this very carefully & please give it to your doctor too. The drug reps touted tramodaol to docs when it first came out as non narcotic, which it is, until it mixes with your bodies chemistry which makes it opiad like is why it is addictive. Also it can act like a SNRI, & stopping suddently can give certain peole seizures. I wish you the best... Mary
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I survived Tramadol withdrawal back in January but still cannot tolerate fragrances. Is there any hope that I will recover the ability to wear ...
1 answer • 1 Mar 2012
I am concerned about the possibility of seratonin syndrome, but my doctor prescribed me both medications.
3 answers • 29 Mar 2013
My doctor recently refilled prescriptions for Oxyneo as well as Percocet. At the same time, he prescribed me Tramadol (37.5mg), at two pills per day. ...
3 answers • 11 Jul 2013
Light Anesthesia - Third discogram and cannot tolerate this one. gave me versed. Is there something?
... else the doctor can give in my i.v. so I can tolerate the pain. Discograms are very painful but have a fractured disc and this is why the second ...
2 answers • 31 Jul 2013
Is it alright for someone to be prescribed xanax, percocet, tramadol, and amitriptolene all at once?
I assume this is wrong and her doctor is doing her a disservice, at the least. The person in question is my mother. She does have a legitimate back ...
2 answers • 5 Sep 2013